Document Detail


A patient with neviod basal cell carcinoma syndrome treated successfully with photodynamic therapy: case report and review of the literature.
MedLine Citation:
PMID:  20214182     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
Nevoid basal cell carcinoma syndrome (NBCCS) is a genetic disorder characterized by multiple basal cell carcinomas (BCCs) in addition to skeletal abnormalities and other neoplasms. Difficulty lies in treating the large number of BCCs that develop in these patients. The authors report a case of a patient with NBCCS treated successfully with photodynamic therapy (PDT) using 20% 5-aminolevulinc acid and blue light. The authors also review the literature and summarize past case reports and series using PDT to treat patient with NBCCS. Based on their experience and the reports of others, the authors assert that PDT should become the first-line therapy in the treatment of multiple BCCs in patients with NBCCS.
Authors:
Eric S Schweiger; Laura Kwasniak; Viseslov Tonkovic-Capin
Publication Detail:
Type:  Case Reports; Journal Article; Review    
Journal Detail:
Title:  Journal of drugs in dermatology : JDD     Volume:  9     ISSN:  1545-9616     ISO Abbreviation:  J Drugs Dermatol     Publication Date:  2010 Feb 
Date Detail:
Created Date:  2010-03-10     Completed Date:  2010-03-25     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101160020     Medline TA:  J Drugs Dermatol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  167-8     Citation Subset:  IM    
Affiliation:
Department of Dermatology, Mount Sinai Medical Center, New York, NY, USA. eric.schweiger@gmail.com
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Adult
Basal Cell Nevus Syndrome / drug therapy*,  pathology
Female
Humans
Photochemotherapy*
Skin Neoplasms / drug therapy*,  pathology

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Charcot-Marie-tooth disease and multiple malignant melanomas: a case report.
Next Document:  Sorafenib-induced psoriasiform eruption in a patient with metastatic thyroid carcinoma.